Alert archive / Pennsylvania / Freeze Warnings in 2016

Freeze Warning 1, NWS State College, PA

April 13, 2016Adams County, Lancaster County, York County, Pennsylvania

NWS State College, PA issued this freeze warning at Apr 13, 2016, 9:33 PM EDT for Adams County, Lancaster County, York County, Pennsylvania. It took effect at Apr 14, 2016, 2:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 9:33 PM EDT (01:33 UTC)
In effect from
Apr 14, 2016, 2:00 AM EDT
Expired
Apr 14, 2016, 8:00 AM EDT
In force
6 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 126 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

660 
WWUS71 KCTP 140133
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
933 PM EDT WED APR 13 2016

PAZ064>066-140945-
/O.UPG.KCTP.FR.Y.0002.160414T0600Z-160414T1200Z/
/O.NEW.KCTP.FZ.W.0001.160414T0600Z-160414T1200Z/
ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER
933 PM EDT WED APR 13 2016

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE LOW 30S.

* TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION.  POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ036-057-059-063-140945-
/O.CON.KCTP.FR.Y.0002.160414T0600Z-160414T1200Z/
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-
INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY...
LEBANON...CARLISLE
933 PM EDT WED APR 13 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
THURSDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$
1 follow-up statement
766 
WWUS71 KCTP 140640
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 AM EDT THU APR 14 2016

PAZ064>066-141200-
/O.CON.KCTP.FZ.W.0001.000000T0000Z-160414T1200Z/
ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...GETTYSBURG...YORK...LANCASTER
240 AM EDT THU APR 14 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOW 30S.

* TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT
SENSITIVE CROPS AND VEGETATION.  POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

PAZ036-057-059-063-141200-
/O.CON.KCTP.FR.Y.0002.000000T0000Z-160414T1200Z/
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-
INCLUDING THE CITIES OF...CHAMBERSBURG...HARRISBURG...HERSHEY...
LEBANON...CARLISLE
240 AM EDT THU APR 14 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING.

* IMPACTS...DELICATE OUTDOOR PLANTS MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR
GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR
PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 13, 7:56 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 13, 7:56 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
756 PM EDT WED APR 13 2016

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE REGION THROUGH THE END OF THE
WEEK...AND EVEN INTO THE WEEKEND WITH FAIR WEATHER AND MODERATING
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
500 MB TROUGH STILL MAKING ITS WAY ACROSS THE GREAT LAKES REGION
THIS EVENING WITH A FEW AN AREA OF MID LEVEL CLOUDINESS. THIS IS
HELPING TO KEEP CURRENT TEMPERATURES ABOVE GUIDANCE. HOWEVER...AS
THE CLOUDS CLEAR LATER THIS EVENING OR AROUND MIDNIGHT...
TEMPERATURES WILL FALL QUICKLY. AREAS IN THE GROWING SEASON /SE/
WILL GET SOME FROST AGAIN LATE TONIGHT. ISOLATED RURAL VALLEYS AND
THE HEAT SINK OF KTHV WILL PROBABLY GET TO 30F...OR EVEN THE U20S.
BUT THE AREAL COVERAGE OF THESE ICY TEMPS WILL BE SPARSE ENOUGH TO
NOT WARRANT A FREEZE WARNING. HOWEVER... WILL MONITOR TEMP/DEWPOINT
PROGRESSION LATER THIS EVENING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
BLOCKING PATTERN ALOFT WILL ALLOW A BIG HIGH PRESSURE AREA TO
SETTLE OVER THE NERN THIRD OF THE CONUS. THIS EQUALS CLEAR
SKY/LIGHT WIND/SUBSIDENCE/DRY AIR FOR CENTRAL PA. WHILE 8H TEMPS
DON/T RISE...MAX TEMPS WILL LIKELY BE A COUPLE OF DEGS ABOVE WED
MAXES AS WE SHOULD MIX UP TO 6-7KFT. LOWER ELEVS WILL TOUCH 60F.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE LARGE UPPER LEVEL RIDGE WILL CONTINUE TO BUILD THROUGH FRIDAY
AND THE WEEKEND. THIS RIDGE WILL REMAIN IN PLACE INTO EARLY NEXT
WEEK... PROVIDING AN EXTENDED PERIOD OF RELATIVELY QUIET WEATHER.

TEMPERATURES SHOULD BE INCREASINGLY MILD THROUGH THE LATE WEEK
AND INTO THIS WEEKEND. ABOVE NORMAL TEMPERATURES ARE IN STORE FOR
SUNDAY AND MONDAY.
 HAVE UPDATED POPS AND WEATHER AS THE NEXT SYSTEM SHOULD MOVE
THROUGH MONDAY NIGHT INTO TUESDAY. THE LONG RANGE ENSEMBLES AND
OPERATIONAL RUNS ARE IN FAIR AGREEMENT ON THE TRACK...HOWEVER THE
LOW LEVELS ARE FAIRLY DRY...SO HAVE ONLY SLIGHT CHANCE POPS.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
ENJOY THE EXTENDED PERIOD OF WIDESPREAD VFR CONDITIONS.

HIGH PRESSURE CENTERED NEAR MONTREAL WILL SLIDE A LITTLE TO THE
E/SE THRU THE NEXT 3 DAYS. WIND WILL CONTINUE TO BE VERY LIGHT BUT
GENERALLY OUT OF THE NE/E THRU THAT TIME. ONLY MID/HIGH CLOUDS
EXPECTED THIS EVENING AS A WEAK UPPER TROUGH ZIPS OVER TOP OF THE
SFC HIGH.

STRONG UPPER RIDGING/BLOCKING AND SFC HIGH WILL KEEP THE FAIR
WEATHER IN PLACE INTO NEXT WEEK.

OUTLOOK...

FRI-MON...VFR/NO SIG WX.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR PAZ036-057-
059-063>066.

&&

SYNOPSIS...DEVOIR/LA CORTE
NEAR TERM...DANGELO/TYBURSKI
SHORT TERM...DANGELO
LONG TERM...CERU
AVIATION...RXR
Hazardous weather outlook, Apr 13, 2:05 PM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT WED APR 13 2016

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-056-058-141815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-
205 PM EDT WED APR 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-057-059-063>066-141815-
FRANKLIN-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
205 PM EDT WED APR 13 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:07 PM EDTFrost AdvisoryCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 1 more18 hr

Nearby

Freeze Warnings in Pennsylvania, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.